← Return to Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@grandmar

Good Morning All
I've asked this question a couple of times but I have not gotten any answers.
I have been on Effexor for many years.
I see that so many of you either came off or trying to come off.
I don't know why so many no longer want to be on it.
Is there something I should know???????
What are your plans when you come off or what are you doing now that you are off?
My main reason for starting Effexor has been for anxiety attacks.
If that is why you use(d) Effexor, what will you do now when you get an attack?
Thanks all…
Ronnie (GRANDMAr)

Jump to this post


Replies to "Good Morning All I've asked this question a couple of times but I have not gotten..."

I was prescribed Effexor by a neurologist because of migraines in my optic nerves and I was told it could also have the benefit of helping my anxiety. It has been 5 years and now I’m on two extra medications because it didn’t relieve my migraines and helped my anxiety too much causing depression but by the time my primary care realized the issue I had been on all three medications for three years. It can cause blurry vision and my optometrist feels that it could be why I can not get anywhere close to 20/20 vision even wearing glasses. It causes constipation, and sorry if this is TMI, I have to take stool softener to combat this but at least once a week end up with diarrhea. It also causes strange dreams for some people or a “zombie” feeling during the day which I didn’t think I had. I have gone from 225mg Effexor down to 75mg a day and other than the “brain zaps” and extreme nausea am feeling so much better. I have more energy and have less daily migraines so I know that I will probably be fine without any Effexor and will then be able to stop the antidepressant as well (which I have also tapered) but I just can’t get through the withdrawal to stop it completely. Also, my feelings are that any medication that can cause such horrible withdrawal has got to be doing more harm than good.

Exactly More harm than good yet Bog pharma keeps' pushing' these meds and do not warn of the side effects

I take Effexor for depression and Xanax for anxiety. Both have major issues..such as becoming' addicted' Coming off these meds is hard for most… but few are warned of this. I never took these meds till I lost my husband and my daughter had a stroke. These meds can be insidious in my opinion

What are the other 2 meds you are on with the Effexor?

EFFEXOR Xanax Insulin BP meds Only Effexor and Xanax are a problem for me Went to ER after not taking Xanax for 3 days Had 300 BP !!! Thought I was dying Want to cut back on Effexor never knew these meds could make one so sick

@dianrib I find it amazing that doctors don't tell you these are addicting! When I had a doctor give me ativan that was one of the first things she told me, to take it very judiciously because it is addicting. I think if a doctor does not inform a patient about it being addicting that's a type of negligence.
JK

@ GRANDMAr8. I saw a psychiatrist…nut..but anyway. Was told the tabs were only good for 8-19 hours then your body goes into withdrawal..that I wasn't having panic attacks! Said to increase my dosage. Crazy man. I've had panic attacks since my teens. I take Zanax when I feel the panic coming on. I took Effexor for depression. So much misinformation out there!!!
Remember everybody is here for you. Each situation is different!

I agree. I also think that a lot of Doctors really dont have a lot of knowledge about drugs.

@tennessegirl
I am on a very high dose of Effexor. I do have terrible brain fog and memory issues. Beyond that, I am not sure what else I have since I take a number of prescriptions.
I really never thought of going off Effexor because it has kept my anxiety attacks at bay.
I see my psychiatrist every 6 months for a med review. She asks how I feel and adjusts accordingly.
She tells me I am at the highest dosage and would have to use something else if this stops working.
She is the 2nd psychiatrist I have seen and no one has ever mentioned side effects, neither has any of the therapists I have seen.
I think I need to talk with her.
Thanks for your input!
And believe me, I know that each person reacts (or not) to things differently.
There is no 'one size fits all.'
Ronnie (GRANDMAr)

@cotentandwell
I had a conversation with my husband about some of the reasons people are getting off Effexor and the terrible withdrawal. He knows I have brain fog and a horrible memory as a result of the Effexor. He asked me if I had known, would I refused this drug????
Good question….
After a while, my PCP suggested I come off them since I was doing so well. She told me to do it VERY SLOWLY. I can no longer remember (of course) what system she suggested.
I do remember I was taking 1 pill in the am and 1 pill in the pm (of course I do not remember the strength either). I remember I was still on my am pill. I started the system with the pm pill. Soon after I started the process, I was at a very good and enjoyable work shop. I was laughing and having a good time. After the workshop my hubby and friends were picking me up for a my favorite dinner. Life was good.

Before the workshop was over, I had to use the bathroom. Please pardon the TMI….I was sitting down when all of a sudden my entire body started to quiver, I felt like I was burning up, my mouth got dry and I felt like I was going to die. I hadn't felt like this in months. I realized my anxiety attack returned with a vengeance!!!! I quickly called the psychiatrist for an appointment. She said I should not have tried to go off the Effexor. Of course I was doing well because I was on the right medication. I told her I tried to go back on but nothing was working. I was told that once you go off, but cannot go back on for x amount of months. She tried me on 2 or 3 other meds and nothing worked. Yes, I gave it time. After x months, I asked if I could go back of the Effexor. She put me back on and the anxiety stopped. It did not work as well as it once did, but it was fine enough.

So, I am guessing since I went back on it, I would probably have gone back even knowing what I know now. Even so, I think I need to talk with my psychiatrist.

Sorry this was so long.

Ronnie (GRANDMAr)

@grandmar……..Girlfriend..I am sooo glad I could help. You made my day. I made a typo however. The tabs only last about 8-10 hours! Before withdrawal. I have to edit that comment. But so true …everybody is different and not all psychiatrists know all the answers. I'm here for you! Hang in there.

yOUR EXPERIENCE highlights whats so bad about these drugs